MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX40015UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one resolute onyx rx coronary drug eluting stent and one 6 french telescope guide extension catheter (gec) to treat a moderately tortuous, mildly calcified lesion exhibiting 95% stenosis located in the mid right coronary artery (rca).The telescope gec was removed from packaging and prepped per ifu with no issues noted.Both devices were inspected with no issues noted.Negative prep was performed on the resolute onyx with no issues noted.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the devices.Excessive force was not used during delivery.It was reported that stent dislodgement occurred when trying to retrieve the stent inside the 6 french telescope.It was stated that a previous stent was placed in the distal rca in 3 years ago that had thrombus inside the stent and now a new lesion in the mid rca was noted.The telescope gec was placed to provide support for stenting.A resolute onyx 3.0 x 22 stent was placed and deployed successfully inside the old stent with thrombus.A second stent onyx 4.0 x 15 was advanced through the distal stented area and then retracted back undeployed.It was stated that significant resistance was met at the tip of the telescope when retracting the stent.Significant force was used and finally the resolute onyx stent retracted back and was removed from the patient.It was then observed the stent had dislodged off the delivery balloon and on angio, could see the dislodged stent was located in the proximal rca.It was stated that the lesion was rewired and the dislodged stent was moved to the mid rca.Another resolute onyx stent of the same size was deployed in the mid rca trapping the dislodged stent and the stents were post dilated using an nc balloon.It was stated that the physician was not sure if a strut had lifted up from the stent causing it to dislodge when attempting to retrieve inside the telescope or if the telescope tip kinked and would not allow the stent to retract and resistance caused the dislodgment.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Patient weight, date of birth it was stated that a previous stent which was placed in the distal rca in 3 years ago had 99% in-stent recurrent thrombosis inside the stent.The 3.0x22 mm stent was post-dilated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was stated that prior to the procedure the distal rca exhibited 99% stenosis and the mid rca exhibited 80% stenosis.The 3.0x22mm stent was post-dilated with a 3.25x20mm nc euphora balloon catheter.It was indicated that the stent dislodgement may have been due to the stent getting caught on the tip of the telescope guide catheter.Procedural image evaluation: procedural images were provided for review.A stent was deployed in the distal rca without issue.A dislodged stent can be identified; however, the mechanism of dislodgement was not captured on the procedural images returned.Another stent was deployed in the mid-rca, which secured the dislodged stent against the vessel wall.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key10982256
Report Number9612164-2020-04851
Device Sequence Number3240801
Product Code NIQ
UDI-Device Identifier00643169557161
UDI-Public00643169557161
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberRONYX40015UX
Device Catalogue NumberRONYX40015UX
Device Lot Number0010131952
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/28/2021
02/22/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/09/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight116